MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Event or Problem Description
It was reported we recently encountered an issue where a picc line was damaged during the removal of a needleless connector.The connector broke and could not be detached from the picc line.The patient was receiving tpn, and although connectors are changed daily, we¿ve noticed that with tpn, the components tend to adhere tightly, making removal difficult.Patient had l dl picc like purple lumen needless injection port due to be changed for tpn.When twisting the needless injection port, part of the luer lock was stuck in purple lumen.Picc had to be removed as piece could not be taken out of the lumen.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
Additional information received 1/5/2026: the patient required picc replacement.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a connector breaking inside the catheter luer was confirmed but the root cause could not be determined.The product returned for evaluation was one 5fr dl powerpicc catheter and two needle-less injection caps.A gross visual inspection of the returned unit found that one of the injection caps had fractured inside the purple lumen luer, resulting in the luer stem of the injection cap remaining lodged inside the luer.Microscopic inspection of the fracture surface of the broken luer stem found that the surface had a pattern of step like features that pointed and followed the circular shape of the surface.These features suggested that a combination of tensile stress and rotational forces had caused the fracture.The outer diameter of the stem that was visible was inspected and no degradation of the material or any other remarkable features were observed, suggesting that no chemical damage to the luer had occurred.Inspection of the purple lumen luer exterior found damage markings focused around the fins of the luer.The damage had a repeating pattern which resembled the teeth of an instrument.Additionally, damage to the distal end of the broken injection cap was observed.These features suggested that the user had likely attempted to forcibly remove the injection cap using an instrument.The luer stem lodged inside the purple lumen was attempted to be removed using tweezers for further inspection.The stem was immovable, preventing further inspection.Based on the available evidence, it is likely that the injection cap became stuck inside the luer due to a fitting issue between the components.Additionally, it is likely that over torque of the cap led to breaking of the stem.However, it is unclear from the available evidence if over torque occurred before or after the reported event.Additionally, it is possible that other unidentified factors contributed to the reported event.The investigation did not identify sufficient evidence to conclusively determine a root cause.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24003008
Report Number3006260740-2026-00013
Device Sequence Number10509462
Product Code LJS
UDI-Device Identifier00801741034558
UDI-Public(01)00801741034558(11)250714(17)261031(10)REKT0243
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108D
Device Lot NumberREKT0243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer01/05/2026
01/15/2026
03/16/2026
Initial Report FDA Received Date01/08/2026
Supplement Report FDA Received Date01/14/2026
01/21/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown